Alert archive / West Virginia / Wind Advisories in 2025

Wind Advisory 11, NWS Charleston, WV

October 30, 2025Pocahontas County, Randolph County, West Virginia

NWS Charleston, WV issued this wind advisory at Oct 30, 2025, 12:38 PM EDT for Pocahontas County, Randolph County, West Virginia. It took effect at Oct 31, 2025, 2:00 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2025, 12:38 PM EDT (16:38 UTC)
In effect from
Oct 31, 2025, 2:00 AM EDT
Expired
Oct 31, 2025, 5:00 PM EDT
In force
15 hr
Issued by
NWS Charleston, WV

Counties Pocahontas County, WV, Randolph County, WV

The radar

The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 4.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2025-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2025-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

139 
WWUS71 KRLX 301638
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1238 PM EDT Thu Oct 30 2025

WVZ523-526-310045-
/O.NEW.KRLX.WI.Y.0011.251031T0600Z-251031T2100Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
1238 PM EDT Thu Oct 30 2025

...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM EDT FRIDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 2 AM to 5 PM EDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

5
4 follow-up statements
557 
WWUS71 KRLX 310102
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
902 PM EDT Thu Oct 30 2025

WVZ523-526-310915-
/O.CON.KRLX.WI.Y.0011.251031T0600Z-251031T2100Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
902 PM EDT Thu Oct 30 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM EDT FRIDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 2 AM to 5 PM EDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

TRM
663 
WWUS71 KRLX 310617
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
217 AM EDT Fri Oct 31 2025

WVZ523-526-311430-
/O.CON.KRLX.WI.Y.0011.000000T0000Z-251031T2100Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
217 AM EDT Fri Oct 31 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

ARJ
558 
WWUS71 KRLX 311334
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
934 AM EDT Fri Oct 31 2025

WVZ523-526-312100-
/O.CON.KRLX.WI.Y.0011.000000T0000Z-251031T2100Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
934 AM EDT Fri Oct 31 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

5
141 
WWUS71 KRLX 312050
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
450 PM EDT Fri Oct 31 2025

WVZ523-526-312200-
/O.EXP.KRLX.WI.Y.0011.000000T0000Z-251031T2100Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
450 PM EDT Fri Oct 31 2025

...WIND ADVISORY WILL EXPIRE AT 5 PM EDT THIS AFTERNOON...

The gusty winds were slowly diminishing, and the threat for wind 
gusts in excess of 45 mph is over. The gusty winds will continue to 
gradually diminish through this evening.

$$

TRM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Oct 30, 6:35 AM EDT, 6 hours 3 minutes earlier.

Area forecast discussion, Oct 30, 6:35 AM EDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
635 AM EDT Thu Oct 30 2025

.SYNOPSIS...
Widespread heavier rain will end this morning, followed by
wrap-around showers through this afternoon. Colder and breezy
this afternoon into tonight with mountain show showers.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 225 AM Thursday...

The main shield of steady rain associated with a departing
surface low will exit to the northeast this morning. However,
wrap-around precipitation is expected to rotate back into the
area from mid-morning through the early afternoon as the cold
core of the upper low passes overhead. Instability associated
with this cold core may support some additional showers late
this afternoon. Temperatures will show little movement today,
remaining in the upper 40s to lower 50s due to persistent cloud
cover and incoming cold air advection.

Tonight into Friday morning, the primary forecast challenge
shifts to strong cold advection as the low pulls away. The
tightening pressure gradient will cause northwest winds to
increase, with gusts 20 to 25 mph across the lower elevations
and 30 to 45 mph expected along the higher ridges. Did discuss
the possibility of a wind advisory for our higher ridges with
our neighbors for tonight into Friday this morning, but the
consensus was to defer that decision to the day shift.
Persistent upslope flow, combined with temperatures marginally
cold enough for snow and moisture advecting from Lake Michigan,
will support the development of snow showers over the highest
west-facing slopes, such as at Snowshoe tonight into the day
Friday with some minor accumulations possible on elevated
surfaces.

Lows tonight will fall into the upper 30s in most valleys and
the lower 30s in the mountains.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
As of 225 AM Thursday...

Gusty northwest flow and lingering upslope flurries in the
mountains will gradually subside through the day Friday as drier
air works into the region as parcel trajectories turn more
westerly. High temperatures on Friday will remain cool,
generally in the low to mid 50s for most, with 40s in the higher
terrain.

High pressure building in from the west will provide dry
conditions and lighter winds for Saturday. Temperatures will be
near normal, with highs in the mid 50s to lower 60s. A northern
stream trough is forecast to approach on Sunday, but a bulk of
the associated energy sails south of us. Will maintain existing
low end central guidance PoPs for now, but it is increasingly
looking like Sunday will stay dry as well.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
As of 225 AM Thursday...

There is growing consensus in the guidance that the Sunday
trough will be pinched off into a cutoff low, diving into the
Deep South early next week. This evolution would leave the
forecast area under a more zonal flow aloft as the northern
stream establishes itself north of our forecast area. This
pattern would favor largely quiet and dry weather for Monday
through Wednesday, with temperatures moderating to near seasonal
normals for early November.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
As of 635 AM Thursday...

The main precipitation shield with steady rain will continue to
lift out to the north this morning, replaced by increasingly
showery precipitation as the cold core of upper level low
pressure shifts overhead. A low stratocumulus deck, generally
005-012 BKN-OVC, is expected to persist for much of the day for
most terminals. Any lingering precipitation largely ends by
02-06Z tonight.

Winds will shift around to the west-northwest as we get into
cold advection through the day today becoming breezy late this
afternoon into the overnight, with gusts of 15-25KTs possible.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z FRIDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Flight condition impacts with pockets of
heavier showers may vary this morning. Timing of breaks in
precipitation and renewed wrap-around and cold core showers
could vary late morning/afternoon.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
EDT 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
CRW CONSISTENCY  H    H    H    H    M    H    H    H    H    H    H    H
HTS CONSISTENCY  M    H    H    M    M    H    H    H    H    H    H    H
BKW CONSISTENCY  L    M    H    H    M    H    H    H    H    H    H    H
EKN CONSISTENCY  H    L    M    H    M    H    H    M    M    H    H    H
PKB CONSISTENCY  H    H    H    H    M    M    H    H    H    H    H    H
CKB CONSISTENCY  L    H    H    H    H    H    H    H    H    H    H    H

AFTER 12Z FRIDAY...
Morning valley fog is possible each morning beginning Sunday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...JP
NEAR TERM...JP
SHORT TERM...JP
LONG TERM...JP
AVIATION...JP

In the hours before

Special weather statement, Oct 30, 9:59 AM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Charleston WV
959 AM EDT Thu Oct 30 2025

KYZ101-103-OHZ087-301700-
Boyd-Greenup-Lawrence-
959 AM EDT Thu Oct 30 2025

...HEAVY RAIN WILL AFFECT NORTH CENTRAL BOYD...GREENUP AND
SOUTHWESTERN LAWRENCE COUNTIES...

Locations impacted include...
Ashland, Portsmouth, Ironton, Coal Grove, Greenup, Load, Greenbo
Lake, Letitia, Flatwoods, Russell, Raceland, Worthington, South
Shore, Wurtland, Bellefonte, Westwood, Hanging Rock, Sciotoville,
Warnock, and Grays Branch.

Heavy rain may cause ponding of water on roadways and flooding in
low-lying and poor drainage areas.

&&

LAT...LON 3873 8298 3876 8289 3875 8288 3873 8287
      3869 8288 3866 8286 3862 8286 3858 8284
      3857 8281 3860 8274 3863 8276 3848 8261
      3844 8283 3851 8308
TIME...MOT...LOC 1358Z 176DEG 0KT 3853 8288

5

Nearby

Wind Advisories in West Virginia, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.